MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539240
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used in an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2016.According to the complainant, during unpacking, it was observed that the sterile seal of the device was damaged and has an air leakage.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable".
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found the stent attached and it remains secured with the suture.Residues were present on the device indicating use and handling.The packaging of the device was not present and not returned for analysis.The push catheter is slightly kinked in multiple locations.The suture hole is torn.Based on the product analysis, the reported event could not confirmed since the packaging of the device was not present and not returned for analysis.Regarding the analysis of the returned device itself, it was concluded that there were most likely some anatomical/procedural factors encountered during the procedure which may have limited the overall performance of the device.A device under tortuous conditions due to patient anatomy or customer use/manipulation/maneuvering can cause the device to bend/coil leading to kinks and bends in the stent or the catheters.Continued effort to deploy the stent likely caused tearing of the suture hole.In addition, the customer states that the issue was noted during unpacking, however, residues were present on the device indicating use and handling.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A lot history search was performed and found one other complaint against lot number 17928918 by the same customer due to a different reason.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used in an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2016.According to the complainant, during unpacking, it was observed that the sterile seal of the device was damaged and has an air leakage.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable.".

Brand Name
FLEXIMA¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6258034
Report Number3005099803-2017-00075
Device Sequence Number16158406
Product Code FGE
UDI-Device Identifier08714729162551
UDI-Public(01)08714729162551(17)20180430(10)17928918
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberM00539240
Device Catalogue Number3924
Device Lot Number17928918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1